Thunderstorm Wind, Beckham
- When
- May 25, 5:15 PM CST
- Where
- Beckham County, 4.19 mi ESE of Erick
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.190, -99.800
Scattered supercells merged into a linear system that produced a variety of severe weather on the 25th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Scattered supercells merged into a linear system that produced a variety of severe weather on the 25th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 25, 1:53 PM CST, 3 hours 22 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 253 PM CDT Sat May 25 2019 .DISCUSSION... The focus today is centered around near-term convective/flooding threats. Little change was made beyond today to the forecast. Latest surface analysis shows decreasing hints of diffuse composite surface boundary somewhere near the Kansas border. Regardless, persistent low-level southerly flow continues to transport moisture northward and is expected to rectify the convectively overturned environment sampled by 12z OUN sounding. The already moist low level environment is probably augmented by moist ground/vegetation some. Nearly all sites across the area have low 70 dew points. On the western extend of anomalous low-level moisture plume and where diabatic heating has been relatively strong, along with influence from eastern upper level trough, storms have developed. Expanding cold pool is likely with thees storms along the northern caprock and growth upscale as they move eastward is expected. This activity has been more expansive with earlier CI than most CAMs indicated, and it seems that a more aggressive timing and spatial coverage of multi-cell clusters and eventually an MCS than the average CAM output shows is warranted. If storms can remain discrete/quasi-discrete before moving into western Oklahoma, there would be a low-end tornado threat. As low-level jet strengthens this evening, low-level shear will increase. By then, cold pool growth should favor linear evolution by then. There may be a tendency for convection to be cold pool dominate, thus limiting the tornado potential. However, similar to last night, we'll have to watch any northwest-southeast oriented segments with cold pool/shear balance for leading edge circulations well into the evening, particularly if topped with radar evidence of an organized/sustained updraft. This displacement last night precluded more substantial QLCS tornado potential. Significant moisture transport vectors and anomalous PWATs will lead to intense rainfall rates. Even with indications of steady forward propagation the ground is quite saturated so even though the duration may not be particularly long, the potential for flooding/flash flooding is higher than typical in this scenario. The trend should be for decreasing intensity with eastward extend and a lessening of both the severe and flood potential later in the night. Sunday night, a similar scenario is expected with diurnally driven activity on the High Plains once again growing up scale and moving east-northeast posing a risk of severe storms and flooding. Given position of synoptic features, it should be confined a little more to the western sections of the area Monday. On Tuesday, western trough ejects northeast and its track suggests at least modest large scale ascent over most of our area supporting convection over a larger portion of the area. Flooding continues to be a concern given antecedent conditions, and the CAPE/shear parameter space will support severe storm potential. Wednesday's potential is a little less certain given tendency for large scale lift to shift northeastward. It may be driven by 1) how much we destabilize in the wake of potential lingering convection the previous night, and 2) position of mesoscale features such as residual boundaries. Right now, the greatest probabilities appear to be across southern portions of the area. The pattern late in the week and especially into next weekend appears to trend back toward to at least some weak western mid- upper troughing and low-level theta-e ridge, with some indication of a east-west quasi-stationary synoptic front just north of us. This would indicate a potentially active convective period continuing with heavy rain/flooding possibly still a concern. BRB && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 67 82 68 83 / 70 10 20 10 Hobart OK 66 81 66 83 / 70 10 30 10 Wichita Falls TX 68 85 68 87 / 60 0 20 10 Gage OK 62 79 62 82 / 70 40 40 20 Ponca City OK 67 83 68 85 / 70 20 40 10 Durant OK 69 85 69 86 / 20 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Sunday morning for OKZ004>026-033>038. TX...Flood Watch through Sunday morning for TXZ083-084. && 12/12
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1126 AM CDT Sat May 25 2019 OKZ004>048-050>052-TXZ083>090-261630- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1126 AM CDT Sat May 25 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Thunderstorms... There is an Enhanced Risk of severe thunderstorms this afternoon and evening. Location... The Enhanced Risk is generally west of a Blackwell, to Enid, to Hobart, to Crowell Texas line. A Slight Risk extends farther east to Stillwater, Purcell, and Wichita Falls. Timing... Severe storms could move into western Oklahoma and western north Texas by 4 pm, then spread north and east through the evening. Impacts... Hail up to golf ball size. Winds 60 to 80 mph. Low tornado risk, mainly in the Enhanced Risk area. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations this afternoon and evening. .Heavy Rainfall and Flooding... Additional rainfall may cause flooding due to saturated soils across the region. The highest risk for flooding is across northern and western Oklahoma. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... There is a risk for severe thunderstorms Sunday through Wednesday. The greatest risk will be on Tuesday, mainly across northern and central Oklahoma. .Heavy Rainfall and Flooding... Flooding will continue into next week and additional heavy rain from thunderstorms will exacerbate the flooding, especially across northern portions of Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
426 PM CDT Sat May 25 2019
OKZ004-009-010-252200-
Woodward OK-Harper OK-Ellis OK-
426 PM CDT Sat May 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Woodward...
southeastern Harper and northwestern Ellis Counties Until 500 PM
CDT...
AT 423 PM CDT, strong thunderstorms were along a line extending from
4 miles northwest of Shattuck to just north of Woodward, moving
north at 20 MPH.
HAZARDS INCLUDE...
Dime size hail...
Wind gusts to 40 MPH...
Locations impacted include...
Shattuck, Fort Supply, May, Selman and Catesby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3658 10000 3677 9965 3688 9936 3686 9932
3685 9931 3681 9929 3679 9924 3654 9928
3641 9963 3622 9998 3629 10000
TIME...MOT...LOC 2123Z 176DEG 19KT 3634 9992 3649 9964 3658 9937
BRBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 428 PM CDT Sat May 25 2019 OKZ004-252200- Harper OK- 428 PM CDT Sat May 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Harper County Until 500 PM CDT... AT 426 PM CDT, a strong thunderstorm was located near Gate, moving north at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Rosston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3700 9972 3674 10000 3700 10000 TIME...MOT...LOC 2126Z 201DEG 21KT 3685 10004 BRB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
500 PM CDT Sat May 25 2019
OKZ004-005-010-252230-
Woodward OK-Harper OK-Woods OK-
500 PM CDT Sat May 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR northern Woodward...Harper and
northwestern Woods Counties Until 530 PM CDT...
AT 457 PM CDT, strong thunderstorms were along a line extending from
9 miles southwest of Alabaster Caverns State Park to near Selman to
near Laverne, moving north at 25 MPH.
HAZARDS INCLUDE...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3700 9889 3650 9912 3659 9956 3660 10000
3700 9979
TIME...MOT...LOC 2157Z 189DEG 24KT 3659 9925 3680 9949 3670 9990
BRBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 509 PM CDT Sat May 25 2019 OKZ009-010-252245- Woodward OK-Ellis OK- 509 PM CDT Sat May 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR west central Woodward and northwestern Ellis Counties Until 545 PM CDT... AT 505 PM CDT, a strong thunderstorm was located near Shattuck, moving north at 30 MPH. HAZARDS INCLUDE... Minor flooding in areas of poor drainage... Heavy rain can lead to reduced visibility... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Shattuck, Gage, Fargo, Fort Supply and Catesby. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3659 10000 3659 9952 3627 9958 3616 10000 TIME...MOT...LOC 2205Z 191DEG 24KT 3629 9987 BRB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
519 PM CDT Sat May 25 2019
OKZ014-021-252245-
Roger Mills OK-Beckham OK-
519 PM CDT Sat May 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Roger Mills and
Beckham Counties Until 545 PM CDT...
AT 517 PM CDT, strong thunderstorms were along a line extending from
near Briscoe to near Texola to near Wellington, moving northeast at
40 MPH.
HAZARDS INCLUDE...
Hail up to dime size...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3588 10000 3589 9992 3571 9957 3539 9951
3514 9962 3512 9978 3503 10000
TIME...MOT...LOC 2217Z 243DEG 34KT 3559 10028 3524 9999 3488 10019
BRBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
541 PM CDT Sat May 25 2019
OKZ004-009-010-252315-
Woodward OK-Harper OK-Ellis OK-
541 PM CDT Sat May 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR western Woodward...Harper and
Ellis Counties Until 615 PM CDT...
AT 539 PM CDT, strong thunderstorms were along a line extending from
8 miles north of Rosston to near Fort Supply to near Shattuck, moving
northeast at 40 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3700 9946 3689 9939 3685 9932 3680 9929
3616 9928 3616 9960 3620 9961 3598 10000
3700 10000
TIME...MOT...LOC 2239Z 235DEG 33KT 3693 9994 3657 9957 3627 9988
BRBThe Altus AFB radar (KFDR), 119 km away, was scanning. The volume nearest the first event began at 23:16 UTC.
25 flash flood, 19 thunderstorm wind, 8 tornado, 6 hail, 2 lightning. Local standard time, as filed.
Water one and a half feet deep on many roadways and parking lots. Most roads are inaccessible.
Tank battery struck by lightning, on fire.
Power lines downed.
An Oklahoma City television storm chaser observed a tornado that was estimated to be located just southwest of the community of Willow. No damage was reported.
A storm chaser observed a tornado estimated to be about 3 miles southwest of Retrop in southeastern Beckham County. No damage was observed. The duration of the tornado may have been longer, but it became wrapped in rain and unobservable soon after developing.
Wind damage on Beck and Sixth Street. Older, possibly already dead, tree toppled onto street. Time estimate from radar.
Estimated 70-80 mph winds.
Estimated wind gusts.
Twitter report with picture. Timber Bean Creek and Coffee Bean Creek both out of their banks at Doxey ok, east of Sayre. Over 3 inches of rainfall in a little over an hour.
Time estimate from radar.
Ten to fifteen inches of water running over Hwy 152.
Nine inches of water covers roadway in various stretches.
Lots of water on roadway south on Highway 81 near Kingfisher and Garfield county line.
Two inches of water on many city streets.
Estimated gusts.
Tank battery struck by lightning south of Fairmont.
Washita County sheriffs office reports most roads in Burns Flat are flooded, some areas with three feet of water.
Measured at intersection of Hwy 183 and Hwy 9.
I-40 westbound near mile marker 66 has water across the road and cars stuck in median.
Mping relayed report.
Quarter size hail in Hobart. Zero visibility also reported due to rain and hail.
Estimated gusts.
Four to 8 inches of water running across the road between Sentinel and Rocky.
Flash flooding across highway at the cotton gin about 4-5 miles south of Alfalfa. 6-12 inches of water across road.
Sixty yards of 3-4 inch deep flowing water across Hwy 6 south of Retrop.
Flooding from 1/4 to 1/2 mile south of CR 1270 on Hwy 58 north of Carnegie.
An intense QLCS tornado developed south of El Reno, just south of Interstate 40 and about a mile west of US-81. Initially the tornado affected rural areas, but as it moved east-northeast, it moved through the northwestern portion of an automobile dealership at the northwest corner of Interstate 40 and US-81. There it overturned or displaced a number of vehicles and removed the roof and collapsed many exterior walls of an automobile service building.
Immediately northeast of the automobile dealership, the tornado moved through the southeastern portion of a mobile home park destroying many mobile homes. Although the tornado was relatively narrow, the destruction of mobile homes was complete in the path while mobile homes just a couple of blocks away suffered minimal damage. Two residents of one mobile home were killed when their home was destroyed.
Just to the northeast of the mobile home park, the tornado hit a two-story motel. Most walls of the second story were collapsed in the portion of the motel that was in the most intense part of the tornado path and the tornado was rated EF3 at this motel.
Crossing US-81, the tornado significantly damaged another automotive service building and produced significant roof damage to a home on SE 27th Street. The tornado weakened as it moved east-northeast along and just north of SE 27th Street damaging trees before dissipating near Alfadale Road.
Some tree debris in Bridge Creek area. Mainly small limbs down and one hanging from a power line.
Overturned 16X8 storage building, located about 1.2 miles south of OK-37 on Mustang road.
Fence panels blown over and scattered tree damage. Time estimate from radar.
A Quasi-Linear Convective System (QLCS) moved across Oklahoma City causing a large area of wind damage from just north of NW 10th Street and Meridian Avenue to near NE 34th Street and Santa Fe Avenue. Although most of the damage was from strong straight line winds, there were two distinct areas where damage was consistent with small tornadoes (see separate entries for these tornadoes).
The damage was primarily to trees and fences across the area although a few houses had some roof damage. The swath of the damaging winds was up to 600 yards wide at some places. Some trees were uprooted, although the ground was also much wetter than usual with recent heavy rains.
An area of damage consistent with a narrow QLCS tornado was found within a larger swath of damaging winds. This tornado developed near NW 11th Terrace and Warren Place and moved east along and just north of Liberty Avenue to just north of Liberty Avenue and Portland Avenue. Besides trees, damage was also observed to house roofs, porches and car ports with evidence of debris lofted.
A second area consistent with a tornado was observed within a larger swath of thunderstorm wind damage as a Quasi-Linear Convective System moved through. This tornado developed just west of NW 20th Street and Blackwelder Avenue and initially moved east-northeast. Just west of Douglas Avenue, the tornado turned north until reaching NW 23rd Street, then turned east-northeast dissipating near NW 24th Street and Western Avenue. A restaurant near NW 23rd Street and Douglas suffered roof damage on the east side of the building, and windows were broken in a building that had previously housed Rainbow Records at NW 23rd and Classen. Elsewhere along the path, trees and powerlines were damaged as well as roof damage to one home, an damaged outbuilding, and street signs along NW 23rd.
A second swath of wind damage occurred across northeast Oklahoma City as a Quasi-Linear Convective System continued to move east through Oklahoma City. Although most of the damage was consistent with damaging thunderstorm winds, there were two localized area within this area where damage was consistent with a tornado (see separate entries for these tornadoes).
This area of damaging thunderstorm winds developed near Kelley Avenue between NE 36th Street and NE 42nd Street and moved northeast through the Remington Park area to just southeast of the Interstate 35/Interstate 44 interchange. The width of this area of damaging winds was up to 500 yards. Except for the damage produced by tornadoes within this area, damage was confined to trees, power lines and fences. Some trees were uprooted, although the ground was much wetter than usual with recent heavy rains.
Within the larger area of thunderstorm wind damage, a small tornado developed just southeast of NE 42nd Street and Kelley Avenue and moved northeast to near NE 43rd Street and Everest Avenue. A church sign was destroyed and large trees were uprooted (although in ground that was much wetter than usual after recent heavy rainfall.) One of these trees fell onto a parked car.
A QLCS tornado developed with a line of storms in far western portions of the city of Norman near 72nd Avenue NW and Rock Creek Road. This tornado damaged buildings and a mobile home as well as a number of trees as it moved east-southeast.
One final tornado embedded within a larger area of wind damage caused damage to a convenience store at NE 63rd Street and Kelley Avenue, or just southeast of the Interstate 35/Interstate 44 interchange.
Excessive amount of water covering the roads between 19TH street and 27TH st. in Moore on Santa Fe. Some areas of 4 inches.
Water over the roadway.
Three to 4 feet of water over roadway.
Hwy 115 2 miles south of Mountain View is closed due to water over the roadway for 1 mile.
Large trees down in southeast of Wellston.
Deep water flowing over the roadway on Fairgrounds road 1/2 north of Hwy 33, east northeast of Perkins.
Water over road on Waterloo east of I-35.
Water over road about a mile west of Hwy 74 on Cooksey.
Report that old Hwy 33 and Henney road is washed out.
Large trees downed north and east of Prague.
Hwy 74 is closed due to one foot of water over roadway.
More trees downed and damaged along Tecumseh road just east of Sara Rd in Bridge Creek.
Water rescues south of Hwy 66 on 3330 Rd in Wellston.
Hwy 77 at Cimarron River bridge is closed on the south side of the bridge.
Citizens of Coyle being evacuated from flash flooding.
Bar ditches are full of water on Hwy 74 just south of Crescent. Also along Hwy 74C, but is passable.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Tornado, Canadian | 2019-05-25 | 54 | Male | Mobile/Trailer Home | Direct |
| Tornado, Canadian | 2019-05-25 | 47 | Female | Mobile/Trailer Home | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyThe tornado archive for Oklahoma, 2019Warnings in Oklahoma, May 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 828173, 828174, 828175, 828176, 828178, 830764, 830766, 828179, 828180, 828181, 828183, 828184, 828185, 828186, 828188, 828189, 828190, 828192, 828193, 828194, 828196, 828352, 828353, 828354, 828355, 828357, 828358, 828359, 828415, 828417, 828419, 830307, 828420, 828421, 828455, 828456, 830325, 830341, 830358, 828457, and more.